Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 149, NWS Amarillo, TX

May 26, 2016Lipscomb County, Texas; Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at May 26, 2016, 1:15 PM CDT for Lipscomb County, Texas; Beaver County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2016, 1:15 PM CDT (18:15 UTC)
Expired
May 26, 2016, 1:54 PM CDT
In force
39 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Beaver County, OK, Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 136 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-425 J/kg
Mixed-layer LCL
2776 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

082 
WUUS54 KAMA 261815
SVRAMA
OKC007-TXC295-261945-
/O.NEW.KAMA.SV.W.0149.160526T1815Z-160526T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
115 PM CDT THU MAY 26 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
  NORTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 245 PM CDT

* AT 114 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
  FOLLETT...OR 12 MILES NORTHEAST OF LIPSCOMB...MOVING NORTH AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  FOLLETT...GATE AND SLAPOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3632 10000 3626 10003 3632 10025 3700 10013
      3700 10000
TIME...MOT...LOC 1814Z 197DEG 25KT 3637 10012 

HAIL...1.50IN
WIND...60MPH
 
$$

LG
3 follow-up statements
897 
WWUS54 KAMA 261829
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
129 PM CDT THU MAY 26 2016

OKC007-TXC295-261945-
/O.CON.KAMA.SV.W.0149.000000T0000Z-160526T1945Z/
BEAVER OK-LIPSCOMB TX-
129 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES...

AT 129 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
FOLLETT...OR 15 MILES NORTHWEST OF SHATTUCK...MOVING NORTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
FOLLETT...GATE AND SLAPOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3632 10000 3626 10003 3630 10018 3700 10013
      3700 10000
TIME...MOT...LOC 1829Z 211DEG 27KT 3646 10003 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
378 
WWUS54 KAMA 261836
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
136 PM CDT THU MAY 26 2016

OKC007-TXC295-261945-
/O.CON.KAMA.SV.W.0149.000000T0000Z-160526T1945Z/
BEAVER OK-LIPSCOMB TX-
136 PM CDT THU MAY 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR EASTERN BEAVER AND NORTHEASTERN LIPSCOMB COUNTIES...

AT 136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF
FOLLETT...OR 15 MILES SOUTHWEST OF LAVERNE...MOVING NORTHEAST AT 30
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
FOLLETT...GATE AND SLAPOUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3632 10000 3626 10003 3630 10018 3700 10013
      3700 10000
TIME...MOT...LOC 1836Z 211DEG 26KT 3650 10000 

HAIL...1.00IN
WIND...60MPH
 
$$

LG
565 
WWUS54 KAMA 261854
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
154 PM CDT THU MAY 26 2016

OKC007-TXC295-261903-
/O.CAN.KAMA.SV.W.0149.000000T0000Z-160526T1945Z/
BEAVER OK-LIPSCOMB TX-
154 PM CDT THU MAY 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BEAVER AND
NORTHEASTERN LIPSCOMB COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3632 10000 3626 10003 3630 10018 3700 10013
      3700 10000
TIME...MOT...LOC 1852Z 197DEG 25KT 3662 9995 

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:58 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 26, 11:58 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
1158 AM CDT THU MAY 26 2016

.Aviation...
Gusty southwest winds will prevail this afternoon. Winds will
decrease with the setting sun. Then winds will come around to the
west behind a Pacific cold front late this evening/early Friday
morning. Skies will remain VFR.

&&

.Prev Discussion... /Issued 638 AM CDT THU MAY 26 2016/

Aviation...
12Z TAFS...VFR conditions will continue through the TAF period. Winds
will vary across the Oklahoma and northern portions of the Texas
Panhandle this morning, but eventually become south to southwesterly
everywhere by early afternoon. Gusts near 25 to 35kts are likely,
and isolated thunderstorms are possible but mainly east of KAMA and
KGUY. Gusts will subside this evening, but sustained winds will stay
near 10 to 15kts overnight tonight.

Elsenheimer

Prev Discussion... /Issued 507 AM CDT THU MAY 26 2016/

For today and tonight, the upper level low pressure system currently
over central Arizona will head ene into nrn NM and srn CO by late
this afternoon, then towards ern CO and wrn KS by 12Z Friday. As
this occurs, the sfc pressure gradient will tighten today in advance
of a cold front. SW winds will ramp up by late this morning and
continue through the afternoon hours. These winds will help send the
dryline to near the TX and OK state line by late this afternoon. Have
trimmed pops to only include the far ern tier of counties for this
afternoon in the event isold storms manage to develop in this area
before quickly movg into OK. If a few storms form, they will have the
potential to become svr briefly before crossing the state line into
OK, with large hail and damaging winds the primary hazards.
Otherwise, dry weather will prevail for most of the fcst area through
tonight.

For Friday and Friday night, the upper level low pressure system is
progged to track newd across KS and NE. The corresponding sfc cold
front will move sewd thru the fcst area durg the daylight hours.
Their could be enuf moisture pooling behind the boundary plus some
minor wraparound moisture to support low pops for showers and tstms
over the OK Pnhdl and far nrn TX Pnhdl Friday. Non-mentionable pops
seem ok for Friday night through Saturday night areawide.

For Sunday through Wednesday, the threat for showers and tstms
increases and persists for most of the area as some semblance of
weaker upper level troffing continues over the swrn US. Hard to time
minor impulses emanating from this general weak upper level swrn US
trof suggests varying degrees of pop values for the fcst area durg
this time period. Based on latest medium range models, it does appear
that by the end of this fcst cycle, an upper level ridge of high
pressure will develop over the intermountain west, which could
disrupt the persistent upper level troffing that has been the case
across the west and southwest US for some time now.

ANDRADE

&&

.AMA Watches/Warnings/Advisories...
TX...NONE.
OK...NONE.

&&

15/6
Hazardous weather outlook, May 26, 5:19 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
519 AM CDT THU MAY 26 2016

OKZ001>003-TXZ001>020-262100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
519 AM CDT THU MAY 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND FAR EASTERN TEXAS PANHANDLE. IF STORMS FORM...
THEY WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS MAY FORM ON FRIDAY OVER THE OKLAHOMA PANHANDLE AND FAR
NORTHERN TEXAS PANHANDLE. ANY STORMS THAT DEVELOP ARE EXPECTED TO
REMAIN BELOW SEVERE LEVELS AT THIS TIME.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES SUNDAY THROUGH WEDNESDAY. SOME STORMS DURING THIS
TIME PERIOD MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY HAZARDS. ALSO...LOCALLY HEAVY RAINFALL MAY
ACCOMPANY THE STRONGEST STORMS...WHICH COULD LEAD TO FLOODING OR
FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN
OKLAHOMA PANHANDLE AND FAR EASTERN TEXAS PANHANDLE SHOULD REMAIN
ALERT AND BE READY FOR POSSIBLE LIMITED ACTIVATION THIS AFTERNOON.

ANDRADE

In the hours before

Special weather statement, May 26, 1:01 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
101 PM CDT THU MAY 26 2016

OKZ003-TXZ005-261900-
BEAVER OK-LIPSCOMB TX-
101 PM CDT THU MAY 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BEAVER AND
NORTHEASTERN LIPSCOMB COUNTIES UNTIL 200 PM CDT...

AT 101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF LIPSCOMB...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FOLLETT AND SLAPOUT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3626 10028 3679 10018 3685 10000 3613 10000
TIME...MOT...LOC 1801Z 211DEG 26KT 3628 10013

LG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:01 PM CDTSpecial Weather StatementAMALipscomb59 min
May 26, 4:16 PM CDTSpecial Weather StatementAMABeaver59 min
May 26, 5:19 PM CDTSpecial Weather StatementAMABeaver41 min
May 26, 5:57 PM CDTSpecial Weather StatementAMABeaver48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.